# SDR DXTA200808083220

- Difficulty date: August 8, 2008
- Submitted: May 12, 2009
- Operation: Air carrier
- Aircraft: N311QS
- Make and model: Cessna 680CE
- Aircraft serial: 6800196
- Aircraft time: 274 hours, 199 cycles
- System (JASC): 3250 · Landing Gear Steering System
- Part: Steering Sys
- Part number: 721182
- Part serial: 0218
- Condition: Out Of Limits
- Location: Nlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, POSITIONED GEAR HANDLE UP. MAIN CAME UP BUT NOSE DID NOT RETRACT AND THE RED UNLOCK LIGHT STAYED ILLUMINATED. RECYCLED GEAR AND SAME THING HAPPENED. AFTER ABOUT 10 MIN THE NOSE GEAR RETRACTED. JACKED ACFT, 3 GREEN, CYCLED GEAR SEVERAL TIMES. NLG WOULD NOT RETRACT AND MAINS WOULD. CLEANED DOWNLOCK SWITCH CONNECTOR. NO HELP. REMOVED "RETRACT" HYD LINE NEAR ACTUATOR, NO FLUID EXPELLED WHEN SELECTED UP. REATTACHED LINE. REVIEWED HYD SCHEMATIC IN FLIGHT SAFETY NORMAL. RETRACTION HYD FLUID GOES INTO POWER STEERING UNIT TO CTR NOSE GEAR WHEELS THEN GETS PARTED TO RETRACTION SIDE OF ACTUATOR. REMOVED "CENTER" HOSE TO NWS UNIT AND GOT FLUID FLOW WHEN  SELECTING RETRACT. RECONNECTED 'CENTER" HOSE. DISCONNECTED "RETRACT" HOSE FROM NWS UNIT. NO FLUID FLOW WHEN RETRACTING. ORDERED NEW UNIT PN 9914650-2 AND PROTRACTOR KIT PN: CJMDX32-003.  REMOVED NWS UNIT P/N 9914650-2, SN 0218 AND INSTALLED A NWS UNIT, S/N 0270. RETRACTED GEAR 10 TIMES. ALL RETRACTION AND INDICATIONS OPS CHECK NORMAL AS REQUIRED. C/W NWS TEST (CENTERING PRIOR TO RETRACTION). OPS CHECKS GOOD. C/W NWS TEST (ELECTRICAL AND DISCONNECT). OPS CHECKS GOOD. INSTALLED PROTRACTOR. CONFIRMED NWS DRIVE HAS 1.95" IN BOTH DIRECTIONS. TIGHTENED ADJUSTMENT SCREWS ON PIVOT ARMS AGAINST SECTOR TO .16" ON BOTH SIDES. NWS TRAVELS R90 DEGREES, L70 DEGREES AND CTRS AT 4 -7 DEGREES. RIGGING IS REQUIRED. FOUND CABLE TENSIONS ON TOP OF NOSE WHEEL STEERING UNIT NOT WITH SPEC. (16LBS FOR .0625 INCH CABLE)GAINED ACCESS TO MIXER ASSY. FOUND CABLE ON LT SIDE FROM LT SIDE OF MIXER ASSY. OUT THROUGH FWD PRESSURE BULKHEAD TO BE OFF OF ITS PULLEY. REMOVE CTR FLOOR PANELS FWD. OF PEDESTAL. REMOVED LWR MIXER ASSY COVER.  REMOVED ABOVE PULLEY AND CORRECTLY ROUTED CABLE. RE-INSTALLED MIXER ASSY COVER.  FOUND CABLE TENSION ON ABOVE PULLEY VERY LOOSE. ADJUSTED BOTH LT AND RT CABLES WHICH RISE OUT OF MIXER ASSY. TO CORRECT CABLE TENSIONS. APPLIED ELEC / HYDR POWER AND OPERATED NOSE WHEEL STEERING. FOUND NWS STEERING TO NOT CTR, WAS STILL OFF BY ABOUT 4 DEGREES. TRAVEL IS STILL 90 DEGREES RT, 70 DEGREES LT. CALLED MFG HELP DESK WAS ADVISED TO RELIEVE HYDR AND ACCUMULATOR PRESSURE AND SEE IF LWR OLEO WOULD GO LT AND RT TO ITS' STOPS. INSPECTED CONTROL ASSY (TILLER)  AND ITS COMPONENTS BY REMOVING LT COCKPIT KICK PANEL. NO UNUSUAL DEFECTS WERE NOTED, TILLER IS A SEALED UNIT , NO BINDING NOTED ON EXTERIOR COMPONENTS, INCLUDING RETURN SPRING AND CONTROL SHAFT. RE-INSTALLED LT COCKPIT KICK-PANEL. INSPECTED ALL STEERING COMPONENTS IN NOSE WHEEL WELL AND COCKPIT, NO BINDING WAS NOTED AND ALL CABLE TENSIONS WERE GOOD.  PLACED NEW NWS STEERING UNIT ON ORDER. REMOVED NWS UNIT P/N 9914650-2 SN 0270. INSTALLED NEW UNIT OF SAME PN,  SN0269. CABLES NEED TO BE INSTALLED AND HYD LINES. NEED TO BE INSTALLED AND OPS CHECK NEED TO BE PERFORMED AT THIS TIME. INSTALLED NWS STEERING CABLES AND HYD LINES. INSTALLED ALL REQUIRED COTTER PINS. RIGGED NOSE WHEEL STEERING CABLE AS REQUIRED. COMPLIED WITH NWS SYS BLEEDING. COMPLIED NWS OPS CHECKS, OPS CHECK GOOD. NO LEAKS NOTED. JACKED ACFT AND COMPLIED WITH GEARS SWINGS. GEARS WERE SWUNG 8 TIMES IN 2 SEPERATE OPS CHECKS. OPS CHECK GOOD AT ALL TIMES. WORK PERFORMED IAW MM CHAPTERS, 32-50-00, AND 32-20-00. CHECKED HYD RESERVOIR AND SERVICED AS REQUIRED.
